Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 251, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 14, 2006, 7:03 PM CDT for Val Verde County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2006, 7:03 PM CDT (00:03 UTC)
- Expired
- May 14, 2006, 7:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 3:35 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2238 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 2289 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 6:23 PM CDT, 40 minutes earlier.
Area forecast discussion, May 14, 6:23 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 623 PM CDT SUN MAY 14 2006 .AVIATION... LINE OF CONVECTION EXTENDS FROM DEL RIO EASTWARD TO VICTORIA. THIS ACTIVITY WAS OCCURRING ON THE OUTFLOW BOUNDARY MOVING SOUTHWARD. SVR TSTMS ARE STILL POSSIBLE THRU 11 PM CDT...ESPECIALLY ACROSS THE SOUTHWEST COUNTIES WHERE TEMPS WILL STILL IN THE 90S. SVR TSTMS MAY WILL KDRT BETWEEN 00Z AND 03Z. THE SVR WX THREAT IS NOW SOUTH OF KAUS AND WILL BE SOUTH OF KSAT BY 01Z. MVFR CIGS WILL RETURN BY 07Z WITH IFR CIGS POSSIBLE AROUND 12Z AT KSAT AND KAUS. && .PREV DISCUSSION... (ISSUED 308 PM CDT SUN MAY 14 2006) DISCUSSION... SETTING UP FOR AN ACTIVE EVENING A SLOW MOVING COLD FRONTAL BOUNDARY DRIFTS SOUTHWARD INTO THE HILL COUNTRY-NE CWA AND STORMS BACK-BUILD WESTWARD. AMS OVER THE CWA CONTS TO DESTABILIZE ESPECIALLY OVER THE WESTERN HILL COUNTRY AND RIO GRANDE PLAINS WHERE TEMPS HAVE CLIMBED WELL INTO THE 90S UNDER FULL SUNSHINE. ALONG WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS THERE WILL BE A THREAT OF LOCALLY HEAVY RAIN AS THE BACK-BUILDING STORMS REDEVELOP AND TRAIN SOUTHEAST THIS EVENING. CONSIDERED A FLASH FLOOD WATCH FOR THE NRN CWA THIS EVENING BUT FEEL HEAVY RAINS WILL BE MORE LOCALIZED SO WILL ADD MENTION OF LOCALLY HEAVY RAIN RATHER THAN ISSUE A WATCH FOR THE TIME BEING. THE CONVECTION WILL CONTINUE SHIFT TO THE WEST AND SOUTHWEST TONIGHT AND EARLY MONDAY ENDING OVER ALL BUT THE SOUTHWEST COUNTIES DURING THE AFTERNOON. A COOLER DRIER NWLY FLOW TO PREVAIL THIS WEEK WITH MINIMUM TEMPERATURES BELOW SEASONAL NORMS MUCH OF THE WORK WEEK WHILE MAX TEMPS WILL WARM TO NEAR OR ABOVE NORMS STARTING TUESDAY. THE NWLY FLOW WEAKENS BY LATE IN THE WEEK WITH A BROAD FLAT UPPER RIDGE BUILDS INTO THE SOUTHWEST U.S.. A RETURN TO SLY LOW LEVEL WINDS BY LATE IN THE WEEK WILL RETURN HIGHER HUMIDITIES TO THE REGION FOR THE WEEKEND AND NOT EXPECTING MUCH MORE THAN ISOLATED AMS CONVECTION NOT WORTH MENTIONING AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 62 80 55 88 / 60 10 0 0 AUSTIN BERGSTROM INTL AIRPORT 62 77 50 86 / 60 10 0 0 DEL RIO INTL AIRPORT 68 76 60 87 / 70 50 - 0 SAN ANTONIO INTL AIRPORT 64 77 56 86 / 60 30 - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 02/13
Hazardous weather outlook, May 14, 5:05 AM CDT, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 505 AM CDT SUN MAY 14 2006 TXZ171>173-183>194-202>209-217>225-228-151015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 505 AM CDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED. SOME OF THE STORMS COULD BECOME SEVERE. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. A MINOR THREAT FOR TORNADOES EXISTS TODAY ALONG SURFACE BOUNDARIES AND A COLD FRONT. LOCALLY HEAVY RAINFALL IS POSSIBLE WHERE STORMS MOVE OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED ON MONDAY. THE MAIN THREAT IS LOCALLY HEAVY RAINFALL ALONG THE RIO GRANDE WHERE STORMS MOVE ACROSS THE SAME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.
In the hours before
Local storm report, May 14, 5:01 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
501 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL 3 NW KERRVILLE 30.07N 99.17W
05/14/2006 M1.00 INCH KERR TX FIRE DEPT/RESCUE
HAIL COVERING THE GROUND.
0451 PM HAIL 10 N KERRVILLE 30.19N 99.14W
05/14/2006 U1.25 INCH GILLESPIE TX FIRE DEPT/RESCUE
HAIL SIZE UNKNOWN, BUT BREAKING WINDSHIELDS IN CARS.
0455 PM HAIL 5 NW KERRVILLE 30.09N 99.20W
05/14/2006 M1.00 INCH KERR TX AMATEUR RADIO
HARD QUARTER SIZE HAIL COVERING THE GROUND.
&&
PMLocal storm report, May 14, 5:22 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
522 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 7 NW FLORENCE 30.91N 97.88W
05/14/2006 BURNET TX TRAINED SPOTTER
TWO TRAINED SPOTTER REPORTED SEVERFAL BUILDINGS BLOWN
DOWN INCLUDING A BARN. WIND APPEAR TO BE STRAIGHT LINE.
WINDS ESTIMATED BETWEEN 70 AND 80 KTS.
0410 PM HAIL 11 W FREDERICKSBURG 30.27N 99.06W
05/14/2006 E1.00 INCH GILLESPIE TX TRAINED SPOTTER
1 INCH HAIL SPREAD ALONG HIGHWAY 290 BETWEEN HARPER AND
FFREDERICKSBURG.
0440 PM HAIL 7 NE KERRVILLE 30.11N 99.05W
05/14/2006 E1.50 INCH KERR TX TRAINED SPOTTER
WALNUT TO PING PONG SIZE HAIL COVERING THE GROUND ALONG
HIGHWAY 16 NORTH OF KERRVILLE.
&&
PMLocal storm report, May 14, 6:02 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
602 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 3 SE NIXON 29.24N 97.73W
05/14/2006 E1.00 INCH GONZALES TX LAW ENFORCEMENT
LARGE HAIL ESTIMATED LARGER THAN AN INCH.
0555 PM TSTM WND DMG CUERO 29.09N 97.29W
05/14/2006 DEWITT TX LAW ENFORCEMENT
STRONG WINDS BLOWING DOWN SOME TREES.
&&
PMLocal storm report, May 14, 6:23 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
623 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 17 NNW EAGLE PASS 28.94N 100.60W
05/14/2006 M1.00 INCH MAVERICK TX LAW ENFORCEMENT
NICKEL TO QUARTER SIZE HAIL REPORTED ON HIGHWAY 57.
&&
PMLocal storm report, May 14, 6:39 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
639 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL 20 N DEL RIO 29.67N 100.90W
05/14/2006 M0.75 INCH VAL VERDE TX CO-OP OBSERVER
MOTORIST REPORTED PENNY SIZE HAIL 20 MILES NORTH ON
HIGHWAY 277.
0620 PM HAIL GILLETT 29.13N 97.80W
05/14/2006 M1.00 INCH KARNES TX LAW ENFORCEMENT
QUARTER SIZE HAIL AND VERY HIGH WINDS REPORTED IN
GILLETT.
0627 PM HAIL 3 E BRACKETTVILLE 29.32N 100.36W
05/14/2006 M1.00 INCH KINNEY TX LAW ENFORCEMENT
QUARTER SIZE HAIL AND HIGH WINDS IN BRACKETTVILLE.
&&
PMLocal storm report, May 14, 6:56 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
656 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL 1 NE KENEDY 28.83N 97.84W
05/14/2006 M1.00 INCH KARNES TX LAW ENFORCEMENT
QUARTER SIZE HAIL, VERY STRONG WINDS AND A FUNNEL CLOUD
REPORTED IN KENEDY.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:09 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 51 min |
| May 14, 7:14 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 76 min |
| May 14, 7:25 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 35 min |
| May 14, 7:54 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 51 min |
| May 14, 8:25 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.